On Humira and I think I'm getting sick...also, should i get a flu shot

I've done two injections of Humira and feel as though I'm starting to get sick. Throat is real scratchy. Also. Pharmacist recommends I get a flu shot. Recommendations and suggestions please!!

Report post

5 replies. Join the discussion

If you are sick, or feel like you are getting sick, refrain from the flu shot.
Otherwise get the flu shot.

Report post

Humira made my nose run for 3-4 days, had a headache and I pretty much lost my voice 1st time. I went to MD and they put me on antibiotic for 10 days and eventually I cleared up. Now, Everytime I take the shot (only little over 2 mos. on it), nose runs, voice is rough, very mild headache - but it's less and less everytime. However - go see your doctor and tell him/her you are on humira...

Report post

Getting a cold shortly after an injection seems to be quite common with this medicine, especially in beginning users. I've been on Humira since June 7th and luckily I didn't experience any of the runny nose, cold like symptoms until this last injection. And even now it's been just some minor nose running and sneezing. I have had headaches, but that's besides the point. I'm not getting the flu shot this year, though, because last year I got it and I ended up with the flu. If you feel that you're getting sick enough and that it would prevent getting any sicker, or even if you just get the shot every year, go for the shot.

Report post

I have been on Humira for a few months and have had one cold and a sinus infection that has come back 2 times after getting rid if it. Hopefully, that will be all for me. I have heard of the shots and a runny nose as well but doesn't happen with me. I have been tired later that day but I am not sure if that is related or not. I had sinus issues as a child so I guess I am susceptible to them. I don't plan on taking the flu shot because in the past it gave me the flu.

Report post

I've been on Humira for a few months and haven't been sick at all. I get allergies occasionally but nothing serious. I've been lucky. No real side effects other than a little lethargy for a day or 2 after the shot. Whether it's true or not I think that once a person starts to take a bioligic they immediately have a fear that any little thing i.e. cold, flu, sinuses are due to the suppression of the immune system and will blow up into a major problem. I know I was really worried that I would be sick all the time. I think that people get colds, coughs and flu anyway. If you are concerned see your Doc. I'm not getting a flu shot, I don't think they work.

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Support the National Psoriasis Foundation

Help the National Psoriasis Foundation reach its goals and support people like yourself by making a donation today.

Donate to the National Psoriasis Foundation

Discussion topics

Additional resources

Community leaders